For 2-3 weeks, very painful small bumps have been appearing on my scalp. They started slowly, gradually increasing to where they now cover the crown, sides and back of my scalp. They stop at the hairline. This has happened periodically before, however never nearly as bad. Entire scalp is extremely tender to the touch.
My hair loss s diffuse and has been shedding steadly at the root for about three years, although, new growth appears. Currently, the new growth is not nearly keeping up with the shedding and my hair is very thin. I do not know if the two issues are related. I am in good health otherwise. Any ideas?
I suggest you to consult a dermatologist and get acne keloidalis nuchae and folliculitis ruled out. It occurs when hairs on the back of the head and neck grow into the skin, become inflamed, and cause scar tissue. These ingrown hairs usually occur following a short haircut on the back of the head and nape of the neck.
Treatment of AKN includes suppression of the inflammation with antibiotics and steroid gels or intralesional steroid injections. So apply antibiotic cream like Neosporin or bactroban. If the symptoms persist then oral antibiotics and steroids may be needed. Please consult a dermatologist in that case.
Larger bumps of AKN present for a while or if not responding to treatments may need surgical removal.
I hope it helps. Take care and please do keep posted in case you have any additional queries. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.